MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576580
Medical Device Problem Codes Premature Activation (1484); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on april 15, 2019 that an ultraflex tracheobronchial covered distal release stent was used during an airway stent implantation procedure performed on (b)(6) 2019.According to the complainant, during stent deployment, the delivery system bent and the stent was deployed into the wrong lung.The physician had to extubate to remove the stent from the patient.Reportedly, the case was completed with no patient complications.Despite numerous attempts, boston scientific has been unable to obtain additional information regarding the circumstances surrounding this event.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).An ultraflex tracheobronchial covered distal release stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received deployed, unraveled and expanded.A kink at the distal end of the shaft was also noted.The stent was measured to be within specification.No other issues with the stent and delivery system were noted.The damage noted to the delivery system was consistent with excessive force being applied during use.The unraveling of the stent may have been due to manipulation, excessive handling or resistance while the stent was deployed or removed.Taking all available information into consideration, the investigation concluded that the reported event and the observed failures were likely due to procedural factors such as handling of the device, the technique used by the user, and normal procedural difficulties encountered during the procedure, which limited the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.
 
Event or Problem Description

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8595493
Report Number3005099803-2019-02340
Device Sequence Number11279126
Product Code JCT
UDI-Device Identifier08714729842385
UDI-Public08714729842385
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Model NumberM00576580
Device Catalogue Number7658
Device Lot Number0022011992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date05/09/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;